MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number VSD MUSCULAR OCCLUDER
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a 8mm amplatzer muscular ventricular septal defect (vsd) occluder was successfully implanted in a patient.Reportedly, 5 minutes post implantation the device embolized.The decision was made to retrieve the amplatzer vsd occluder percutaneously with a snare catheter.No patient consequences were reported.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolism 5 minutes after the device was released was reported.Abbott requested additional information, such as how the device was sized, and what the cause of the embolism was thought to be, however no additional information was received.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.H6 health effect - clinical code: 4580 code removed.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15086568
Report Number2135147-2022-00560
Device Sequence Number5161040
Product Code MLV
UDI-Device Identifier00811806011806
UDI-Public00811806011806
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVSD MUSCULAR OCCLUDER
Device Catalogue Number9-VSD-MUSC-008
Device Lot Number8255216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale